Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 28, 2001, 9:47 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2001, 9:47 PM CST (03:47 UTC)
- Expired
- Mar 1, 2001, 1:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 434 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 559 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 010350 FFWSHV LAC015-017-010745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 947 PM CST WED FEB 28 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 145 AM CST * AT 947 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SHREVEPORT MOVING TO THE EAST AT 25 MPH. THE THUNDERSTORM PRODUCING THE RAIN WILL BE MOVING INTO BOSSIER CITY AND WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL AMOUNTS OF NEAR ONE INCH PER HOUR...RESULTING IN FLASH FLOODING IN THE SHREVEPORT AND BOSSIER CITY AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 145 AM CST. LAT...LON 3294 9403 3226 9402 324x8 9348 3300 9355
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 9:10 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 28, 9:10 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 910 PM CST WED FEB 28 2001 ELEVATED CONVECTION IN LARGE RAIN AREA STILL OCCURRING ACROSS NORTH CENTRAL TEXAS INTO SOUTHEAST OKLAHOMA WITH WARM AIR ADVECTION PATTERN ABOVE SHALLOW COLD AIR AT THE SURFACE. THIS PRECIPITATION IS STEADILY MOVING ACROSS THE SAME AREA. OTHER SCATTERED SHOWERS AND THUNDERSTORMS OCCURRED DURING THE LAST HOUR ACROSS EAST TEXAS FROM LUFKIN TO TYLER...AND THIS AREA WAS MOVING ACROSS SHREVEPORT. WILL HAVE TO INCREASE RAIN CHANCES ACROSS THE WEST. WITH GROUND SATURATED FROM EARLIER RAINS A FLASH FLOOD WATCH WILL BE ISSUED FOR THE REMAINDER OF TONIGHT THROUGH THURSDAY. A THUNDERSTORM OVER SHV JUST PRODUCED ALMOST A HALF INCH OF RAIN IN LESS THAN ONE HOUR. FLASH FLOOD GUIDANCE RANGES FROM 0.70 TO 1.3 INCHES ACROSS THE AREA. WITH STRONGER SHORTWAVE APPROACHING CWA LATE TONIGHT HEAVIER RAINFALL WILL BE POSSIBLE. HEAVIEST RAINFALL TOTALS THE PAST 36 HOURS WERE ACROSS SOUTHWEST ARKANSAS...AS WELL AS NORTHEAST TEXAS AND NORTH LOUISIANA GENERALLY NORTH OF INTERSTATE 20. 09 .SHV...FLASH FLOOD WATCH ALL ZONES REMAINDER OF TONIGHT THROUGH THURSDAY.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:27 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 63 min |
| Mar 1, 5:36 PM CST | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches, Sabine, Winn | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.